Strathprints logo
Strathprints Home | Open Access | Browse | Search | User area | Copyright | Help | Library Home | SUPrimo

Variational principles and eigenvalue estimates for unbounded block operator matrices and applications

Kraus, Margarita and Langer, M. and Tretter, Christiane (2004) Variational principles and eigenvalue estimates for unbounded block operator matrices and applications. Journal of Computational and Applied Mathematics, 171 (1-2). pp. 311-334. ISSN 0377-0427

[img] PDF
kraus_langer_tretter04.pdf - Published Version
Restricted to Registered users only

Download (352kB) | Request a copy from the Strathclyde author

Abstract

In this paper we establish variational principles, eigenvalue estimates and asymptotic formulae for eigenvalues of three different classes of unbounded block operator matrices. The results allow to characterise eigenvalues that are not necessarily located at the boundary of the spectrum. Applications to an example from magnetohydrodynamics and to Dirac operators on certain manifolds are given.

Item type: Article
ID code: 2181
Keywords: variational principle for eigenvalues, estimates for eigenvalues, asymptotic distribution of eigenvalues, quadratic numerical range, magnetohydrodynamics, warped product of spin manifolds, dirac operator, Mathematics, Computational Mathematics, Applied Mathematics
Subjects: Science > Mathematics
Department: Faculty of Science > Mathematics and Statistics
Depositing user: Strathprints Administrator
Date Deposited: 05 Jan 2007
Last modified: 21 May 2015 08:55
URI: http://strathprints.strath.ac.uk/id/eprint/2181

Actions (login required)

View Item View Item